MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502230
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath was used in the ureter during a flexible ureteroscopy (furs) procedure performed on (b)(6) 2021.During the extraction of a stone fragment, it was noticed that the internal lining of the sheath was partially detached.The procedure was completed with another navigator hd access sheath.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a040506 captures the reportable event of sheath peeled.Block h10: investigation result.A visual examination of the returned complaint device found that the sheath was bent in the middle section and a scratch marks were also observed.It was also noticed that one container with a liquid inside of it was returned with the device which showed no evidence of the report allegation.Functional analysis was performed by moistening the device sheath surfaces with water and it became slippery which indicated that a coating was applied on the device.The reported event of sheath peeled was not confirmed.Pertaining to the found problem of sheath kinked and scratched, it is possible that some operational factors, such as handling or manipulation of the device during use, excess of force, interaction with the anatomy or other devices could have caused these problems and consequently affected the device performance and its intended purpose.Therefore, the most probable root cause for the sheath kinked and scratched is adverse event related to procedure.However, because the reported problem of the sheath peeled was not confirmed, the root cause cannot be determined.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a040506 captures the reportable event of sheath peeled.Block h10: investigation result: a visual examination of the returned complaint device found that the sheath was bent in the middle section and a scratch marks were also observed.It was also noticed that a container with a liquid inside of it was returned with the device and there was no evidence of internal lining of the sheath inside of it.Therefore, the reported event of partial detachment of the internal lining of the sheath was not confirmed.Functional analysis was performed by moistening the device sheath surfaces with water and it became slippery which indicated that a coating was applied on the device.Pertaining to the found problem of sheath kinked and scratched, it is possible that some operational factors, such as handling or manipulation of the device during use, excess of force, interaction with the anatomy or other devices could have caused these problems and consequently affected the device performance and its intended purpose.Therefore, the most probable root cause for the sheath kinked and scratched is adverse event related to procedure.However, because the reported problem of the sheath peeled was not confirmed, the root cause cannot be determined.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12532051
Report Number3005099803-2021-05044
Device Sequence Number16477625
Product Code FED
UDI-Device Identifier08714729837985
UDI-Public08714729837985
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model NumberM0062502230
Device Catalogue Number250-223
Device Lot Number0024672904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer10/01/2021
11/18/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/25/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown